TITLE

Adverse Drug Reactions During Lymphatic Mapping and Sentinel Lymph Node Biopsy for Solid Neoplasms

AUTHOR(S)
Amr, Dena; Broderick-Villa, Gregory; Haigh, Philip I.; Guenther, J. Michael; Difronzo, L. Andrew
PUB. DATE
September 2005
SOURCE
American Surgeon;Sep2005, Vol. 71 Issue 9, p720
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Currently, 1 per cent isosulfan blue dye and technetium-99-labeled sulfur colloid (SC) are used in lymphatic mapping (LM). Several reports have suggested that the incidence of adverse drug reactions (ADRs) during LM is high. We report our experience with LM for solid neoplasms in order to determine the incidence and risk factors for development of ADRs. Seven hundred fifty-three patients (90% women, mean age 57) underwent LM with blue dye alone or in combination with SC from 1998 to 2004. The most common malignancy was breast cancer (83%). One hundred ten patients (14%) had injection of both mapping agents. Most patients (87%) underwent intraparenchymal injection of LM agent. Eight patients (1.1%) had an ADR during LM; none had prior exposure to LM. Of these, 7 had limited reactions (mostly blue hives) that quickly resolved. One patient (0.1%) developed anaphylaxis. The ADR incidence in patients with a sulfa allergy was not significantly different than that in patients without a sulfa allergy (3.4 vs 1%, P = 0.12). No risk factors for development of ADR were identified. Overall, the incidence of ADR during LM is low. Patients with sulfa allergies and prior exposure to LM did not demonstrate an increased incidence of ADR. Anaphylaxis, though rare, can occur during LM.
ACCESSION #
18384727

 

Related Articles

  • Epirubicin.  // Reactions Weekly;5/10/2008, Issue 1201, p16 

    The article describes the case of three patients who developed myocardial perfusion defects. All patients who were suffering from breast cancer were undergoing radiotherapy and were given epirubicin. One patient, a 35-year-old woman, still have symptoms of the condition after a year but her...

  • Sulphan blue.  // Reactions Weekly;2/14/2009, Issue 1239, p30 

    This article presents the case of a 61-year-old female patient who developed anaphylaxis after receiving sulphan blue for sentinel nodel detection during breast cancer surgery. The medical history of the patient as well the details of the diagnoses, treatment and prognosis are presented. It...

  • Cetuximab.  // Reactions Weekly;3/14/2009, Issue 1243, p13 

    The article describes the case of a 60-year-old woman who developed anaphylaxis after receiving cetuximab as a salvage regimen for metastatic breast cancer. Cetuximab was discontinued and she was treated with antihistamines and IV steroids. She was given carboplatin without incident and she was...

  • Sulphan blue.  // Reactions Weekly;11/15/2008, Issue 1228, p31 

    The article describes the case of a 54-year-old woman undergoing breast cancer surgery who developed anaphylaxis with heart arrest during lymphatic mapping with sulphan blue. Her medical history included breast cancer, hypertension and excess body weight. After receiving sulphan blue, she...

  • Immunotherapies.  // Reactions Weekly;12/9/2006, Issue 1131, p21 

    The article presents a case report on anaphylaxis by latex sublingual immunotherapy, with reference to a study by A. Antico, M. Pagani and A. Crema in the October 2006 issue of "Allergy." Anaphylaxis was experienced by a woman patient while undergoing rush sublingual immunotherapy for latex...

  • Dexrazoxane.  // Reactions Weekly;5/8/2004, Issue 1000, p8 

    Describes a case report on the side effects of the antineoplastic drug dexrazoxane on a woman who had undergone radical mastectomy for breast cancer. Drug dosage administered to the patient; Development of anaphylaxis in the woman; Resolution of the hemodynamic and respiratory symptoms...

  • Sulphan blue.  // Reactions Weekly;4/8/2006, Issue 1096, p24 

    Discusses a case of anaphylaxis in a 63-year-old woman after use of sulphan blue dye for sentinel lymph node biopsy during breast cancer surgery. Account of the biopsy performed on the patient; Treatment of the anaphylactic reaction with epinephrine and hydrocortisone; Confirmation of the...

  • Instrumentos para avaliar a imagem corporal de mulheres com câncer de mama. de Oliveira Gonçalves, Carolina; Tavares, Maria da Consolação Gomes Cunha Fernandes; Campana, Angela Nogueira Neves Betanho; Cabello, César; Shimo, Antonieta Keiko Kakuda // Psicologia: Teoria e Prática;2012, Vol. 14 Issue 2, p43 

    Cancer treatment can negatively affected the patient's body image in many aspects: appearance and sensorial changes, psychosocial problems. For women with breast cancer, research on body image has shown its importance and instruments to assess this construct are emerging. The aim of this study...

  • Gadoteridol.  // Reactions Weekly;2/6/2010, Issue 1287, p23 

    The article describes the case of a patient who developed anaphylaxis after receiving gadoteridol.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics